MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-200
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left superficial femoral artery (sfa) with moderate calcification.The 6.00x200mm armada balloon dilatation catheter (bdc) was advanced to the target lesion with some resistance due to the calcification.The balloon ruptured during first inflation at 10 atmosphere (atm).The bdc was removed without issue and replaced with another armada balloon to complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported issues appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16906111
Report Number2024168-2023-05008
Device Sequence Number12136773
Product Code LIT
UDI-Device Identifier08717648208461
UDI-Public08717648208461
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number1013470-200
Device Catalogue Number1013470-200
Device Lot Number2102041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight170 KG